... attacks recently. Is it safe for me to stop taking them completely. I'm temporarily staying in Spain so can't really discuss this with a doctor
It is never advised to completely stop taking a drug in this class completely without some tapering involved and seeking medical attention to your concerns... the adverse effects by stoping all together could be worse than what you feel right now... all psych meds seem to have a life date, :ie when the medication has to be changed in order to keep on the track to overcoming severe depression, bi-polar, schizophrenia, anxiety and so on... Like with the Celexa I am on, they say that the maximum time in which this med should be taken would be 5 years... after that it is up to the medical professional to switch me to something else and come up with alternative med plan... I' have been on med most of my life and just do not see not being without it, because i have tried that route... please get ahold of med prfsnl as soon as you can and go from there... good luck to you blaze22
I too am on Remeron (Mirtazapine) Wonderful drug. I have been told by my psychiatrist not to stop suddenly because it could cause your body to feel very squirmish by that I mean that it would feel like the creepy crawlies all the time, it would feel like you need to move constantly and I have experienced that and I will tell you it is no fun you would be miserable. So I would advise NOT to come off all at once but to taper off. If you are out of the country you may have to wait until you can come home to your doctor so you can taper, hope this has helped you some, marjorie zych
The following is what it says in the literature for discontinuing mirtazapine:
There have been reports of adverse reactions upon the discontinuation of Mirtazapine Tablets (particularly when abrupt), including but not limited to the following: dizziness, abnormal dreams, sensory disturbances (including paresthesia and electric shock sensations), agitation, anxiety, fatigue, confusion, headache, tremor, nausea, vomiting, and sweating, or other symptoms which may be of clinical significance. The majority of the reported cases are mild and self-limiting. Even though these have been reported as adverse reactions, it should be realized that these symptoms may be related to underlying disease.
Patients currently taking miratazapine should NOT discontinue treatment abruptly, due to risk of discontinuation symptoms. At the time that a medical decision is made to discontinue treatment with mirtazapine, a gradual reduction in the dose, rather than an abrupt cessation, is recommended.
Therefore, it is not advisable to stop taking this medication abruptly. Stopping this medication needs to be monitored by your physician.
Hope this helps,
- Mirtazapine Information for Consumers
- Mirtazapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Dec 2009 • 2 answers
Posted 10 Aug 2010 • 3 answers
Posted 12 Dec 2011 • 1 answer
I have PTSD, Mania Bipolar, Anxiety disorder, Panic Disorder Depression and I need meds. No insuranc
Posted 2 Sep 2013 • 4 answers
Posted 13 Mar 2014 • 2 answers